Clinical Cases

Opium – A Case of Insomnia

HPATHY LOGO

A brief case of insomnia by Dr. E.B. Nash

Case # 69

Miss B., school teacher, brunette, 26 years old, had taught for several years, and was very nervous and worried much about her work. She asked me to give her something for insomnia. She had taken sulphonal, but feared she would get into the habit of it. She was sleepy more or less in the daytime, and in the evening before going to bed, but as soon as she was in bed the sleepiness vanished, and she would lie awake for hours. She was not restless, did not twitch or jerk. The only marked symptom that she had was that her hearing was very acute. She said she could hear every noise within a mile of her – dogs barking, roosters crowing, etc.

I gave her three powders of Opium 30, with instructions to take one when she went to bed at 10 P. M., and the others when she heard the clock strike. She only took one, as she was asleep in a short time after the first dose. She had one or two similar attacks of insomnia afterwards, but Opium 30th always relieved. (Ella M. Tuttle)

We find in Opium the following symptoms: Delirious, eyes wide open, glistening; face red, puffed up. Vivid imagination, exaltation of the mind. Nervous and irritable, easily frightened.Twitching, trembling of head, arms, hands -jerking of the flexors, even convulsions. Sleeplessness (Cimidfuga, Coffea) with acuteness of hearing , clocks striking and cocks crowing at a great distance keep her awake. These are the secondary or reactionary symptoms of Opium.

E.B. Nash – Leaders in Homoeopathic Therapeutics

About the author

E.B.Nash

Dr. E.B. Nash 1838- 1917, was considered one of our finest homeopaths and teachers. He was Prof. of Materia Medica at the N.Y. Homoeopathic Medical College and President of International Hahnemannian Assoc. His book Leaders in Homoeopathic Therapeutics is a classic. This article is from: :The Medical Advance - A monthly magazine of homoeopathic medicine - edited and published by H.C. Allen, M. D.

3 Comments

Leave a Comment